Hail, Natchitoches
- When
- February 23, 3:15 PM CST
- Where
- Natchitoches County, Ashland
- Measured
- 0.88 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 32.150, -93.100
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 23, 11:25 AM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1125 AM CST MON FEB 23 2004 .DISCUSSION... RUNNING A LITTLE LATE THIS MORNING...BUT WILL BE BRIEF. ELEVATED CONVECTION FIRING OFF OVER DEEP E TX/NCNTRL LA LATE THIS MORNING AS SHORTWAVE ENERGY LIFTS NE. HAVE RECEIVED A FEW SMALL HAIL REPORTS FROM THIS CONVECTION OVER THIS AREA...WITH H500 TEMPS RUNNING -17- 19C. GOOD ELEVATED LAPSE RATES SHOULD CONTINUE THROUGH EARLY AFTERNOON...BUT DRY PUNCH WORKING ITS WAY NE FROM SCNTRL TX SHOULD HELP DIMINISH EXTENT OF CONVECTION OVER E TX...POSSIBLY FAR WRN LA BY LATE AFTERNOON. HAVE MENTIONED SEVERE FOR MAINLY SW/SRN ZONES...AND HAVE ADJUSTED POPS TO FIT CURRENT RADAR TRENDS. ADDITIONAL DEVELOPMENT COULD FIRE FARTHER NORTH LATER THIS AFTERNOON AS ENERGY LIFTS NE. WARM FRONT ALONG THE TX/LA COAST MAY NUDGE A BIT NWD THROUGH THE AFTERNOON...BUT SKY ALREADY CLEARING UP NORTH ALLOWING 17Z TEMPS TO REACH FORECAST VALUES. HAVE RAISED TEMPS UP NORTH A CPL CATEGORIES...WITH MINOR ADJUSTMENTS TO TEMPS ELSEWHERE. UPDATE ALREADY OUT...GRID PRODUCTS OUT SHORTLY. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 58 52 57 42 / 60 50 80 80 MLU 56 51 58 43 / 70 50 80 80 TXK 61 49 55 40 / 50 50 80 80 TYR 64 52 54 39 / 50 70 90 70 LFK 63 54 58 42 / 60 70 90 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON FEB 23 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON FEB 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS OVER DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA...WILL GRADUALLY SPREAD NORTH NORTHEAST INTO SOUTHWEST ARKANSAS...EXTREME NORTHEAST TEXAS...AND SOUTHEAST OKLAHOMA THIS AFTERNOON...IN ASSOCIATED WITH A SERIES OF UPPER LEVEL DISTURBANCES TRAVERSING NORTHEAST ACROSS TEXAS...AHEAD OF AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN ARIZONA. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL OVER PORTIONS OF EAST TEXAS... MAINLY SOUTH OF A ALTO...TO HENDERSON...TO CARTHAGE LINE... AND ALSO OVER NORTHWEST AND NORTHCENTRAL LOUISIANA. THESE STORMS SHOULD WEAKEN BY LATE THIS AFTERNOON...BUT ADDITIONAL REDEVELOPMENT WILL OCCUR THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... THE UPPER LEVEL STORM SYSTEM WILL MOVE EAST INTO WEST TEXAS TUESDAY MORNING...AND INTO EAST TEXAS BY EARLY EVENING. RAIN AND THUNDERSTORMS WILL INCREASE IN COVERAGE FROM WEST TO EAST ACROSS THE REGION TUESDAY AFTERNOON AND TUESDAY NIGHT...BEFORE ENDING WEDNESDAY MORNING. HEAVY RAIN WILL BE POSSIBLE ACROSS EAST TEXAS LATE TUESDAY AFTERNOON...SPREADING EAST INTO NORTHCENTRAL LOUISIANA TUESDAY NIGHT. AFTERWARDS...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED ACROSS PORTIONS OF EAST TEXAS AND NORTHCENTRAL LOUISIANA THIS AFTERNOON...BUT ARE NOT EXPECTED TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 PM CST MON FEB 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL 12 W NACOGDOCHES 31.61N 94.86W
02/23/2004 0.75 INCH NACOGDOCHES TX TRAINED SPOTTER
HAIL COVERED THE GROUND FOR A SHORT TIME.
&&
03PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CST MON FEB 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL PLEASANT HILL 31.82N 93.52W
02/23/2004 0.88 INCH SABINE LA LAW ENFORCEMENT
0226 PM HAIL GRAND CANE 32.08N 93.81W
02/23/2004 0.88 INCH DE SOTO LA TRAINED SPOTTER
COVERING THE GROUND
0230 PM HAIL MANSFIELD 32.03N 93.70W
02/23/2004 1.75 INCH DE SOTO LA TRAINED SPOTTER
&&
#9The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5384977.